Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 18, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 3, 2008, 4:41 PM CST for Christian County, Illinois. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2008, 4:41 PM CST (22:41 UTC)
- Expired
- Feb 3, 2008, 4:54 PM CST
- In force
- 13 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Christian County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 032241 SVRILX ILC021-032315- /O.NEW.KILX.SV.W.0018.080203T2241Z-080203T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 441 PM CST SUN FEB 3 2008 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS... * UNTIL 515 PM CST. * AT 441 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF MORRISONVILLE...OR ABOUT 8 MILES WEST OF NOKOMIS...AND WAS MOVING NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... TAYLORVILLE... ASSUMPTION... IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3964 8929 3951 8902 3936 8912 3936 8953 TIME...MOT...LOC 2241Z 230DEG 53KT 3935 8938 $$ SMITH
2 follow-up statements
000 WWUS53 KILX 032248 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 448 PM CST SUN FEB 3 2008 ILC021-032315- /O.CON.KILX.SV.W.0018.000000T0000Z-080203T2315Z/ CHRISTIAN- 448 PM CST SUN FEB 3 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR SOUTHERN CHRISTIAN COUNTY... AT 443 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF VANDERVILLE...OR ABOUT 6 MILES NORTHWEST OF NOKOMIS...MOVING NORTHEAST AT 50 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... OWANECO... TAYLORVILLE... ASSUMPTION... WILLEYS... OTHER LOCATIONS AFFECTED INCLUDE...ROSAMOND...PALMER AND MORRISONVILLE. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3964 8929 3951 8902 3936 8912 3936 8953 TIME...MOT...LOC 2248Z 230DEG 53KT 3941 8927 $$ SMITH
000 WWUS53 KILX 032254 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 454 PM CST SUN FEB 3 2008 ILC021-032304- /O.CAN.KILX.SV.W.0018.000000T0000Z-080203T2315Z/ CHRISTIAN- 454 PM CST SUN FEB 3 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHRISTIAN COUNTY IS CANCELLED... AT 452 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3964 8929 3951 8902 3936 8912 3936 8953 TIME...MOT...LOC 2254Z 230DEG 53KT 3946 8918 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 1:59 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Feb 3, 1:59 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 159 PM CST SUN FEB 3 2008 .DISCUSSION... ISSUED 142 PM CST SUN FEB 3 2008 SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT FAIRLY COMPACT SHORTWAVE PUSHING OUT OF THE SRN PLAINS EARLY THIS AFTN TO PRODUCE A VARIETY OF WINTRY WX ACRS THE NORTH THIS EVENING WITH VERY ACTIVE PATTERN TO CONTINUE ACRS THE FCST AREA THRU MIDWEEK. MAIN FCST CHALLENGE WILL BE PTYPE AND AMOUNTS THIS EVENING WITH THE POTENTIAL FOR SOME LOCALIZED HEAVY SNOW ASSOCIATED WITH THE POCKETS OF CONVECTION (THUNDERSNOW) MOVING NE OUT OF MO. MODELS IN DECENT AGREEMENT WITH THE INITIAL WAVE PUSHING TWDS US THIS EVENING SO WL TEND TO SIDE WITH THE HIGHER RESOLUTION NAM-WRF SOLUTION THRU TONIGHT WITH A TREND MORE TWDS THE CURRENT GFS SOLUTION FOR THE MOVEMENT OF THE COLD FRONT AND WAVE ACRS THE OHIO VALLEY LATE TUE INTO WEDNESDAY. BAND OF SNOW...SLEET...FREEZING RAIN AND THUNDERSTORMS PUSHING NE OUT OF NRN MO THIS AFTN AHEAD OF RATHER COMPACT VORT MAX ACRS NE KANSAS. FEATURE SHOULD RACE NE ACRS THE FCST AREA THIS EVENING WITH LINGERING VERY LIGHT RAIN/DRIZZLE REMAINING IN ITS WAKE AFTR 06Z. HOWEVER...THE PROBLEM IS HOW MUCH SNOW/SLEET OR FREEZING RAIN WL OCCUR AND HOW FAR SOUTH THIS MIXED PRECIP WL OCCUR SINCE TEMPS HAVE BEEN VERY SLOW TO RECOVER THANKS TO A LOW LVL EASTERLY WIND AND PERSISTENT STRATUS/FOG. FCST SOUNDINGS SUGGEST AS THE LOW LVLS SATURATE WE SHOULD WEB BULB DOWN A DEGREE OR TWO INITIALLY AS THE PRECIP STARTS...WHICH SHOULD BEGIN AS SNOW AND SLEET AND THEN WITH THE STRONG LOW LVL WARM ADVECTION SHOULD GO OVER TO SOME FREEZING RAIN BEFORE THE STRONG 700-500 OMEGA SHIFTS TO OUR EAST BY 06Z. COULD SEE SOME LOCAL 3 TO 4 INCHES OF SNOW BEFORE THE CHANGEOVER...ESP ALONG AND NORTH OF A RUSHVILLE TO BLOOMINGTON LINE. WITH THE MIXED BAG OF PRECIP EXPCTD THIS EVENING...WL INCLUDE A WINTER WEATHER ADVSY ACRS THE NORTH (ROUGHLY ALONG AND NORTH OF A RUSHVILLE TO LEROY LINE). THIS WILL BE SUBJECT TO CHANGE BASED ON AFTERNOON TRENDS OUT TO OUR WEST AND MAY BE ADJUSTED A BIT FURTHER SOUTH. INTIAL WAVE TO PUSH TO OUR EAST LATE TNT WITH SOUNDINGS INDICATING MORE OR LESS LIGHT RAIN OR DRIZZLE AND PATCHY DENSE FOG AFTR MIDNIGHT. WARM FRONT SHOULD BE POSITIONS WEST-EAST ACRS THE FCST AREA ON MONDAY WITH MODELS SUGGESTING FEATURE SHOULD PUSH TO OUR NORTH BY EVENING. WITH LINGERING SNOW COVER...AM INCLINED TO THINK BNDRY WILL BE FURTHER SOUTH THAN WHAT MODELS SUGGEST MONDAY AFTN. THIS SHOULD BRING A LARGE TEMP GRADIENT ACRS THE FCST AREA WITH LOCATIONS SOUTH OF I-70 WELL INTO THE 60S...WHILE AREAS NORTH OF I-74 HAVING A TOUGH TIME GETTING OUT OF THE 40S. WITH LITTLE IN THE WAY OF SYNOPTIC SCALE FORCING ARRIVING IN OUR AREA UNTIL LATER MONDAY EVENING...HAVE OPTED TO KEEP OUR CHANCE OF SHOWERS GOING DURING THE DAY MONDAY WITH THE BEST THREAT FOR SHOWERS AND THUNDERSTORMS COMING ALONG MONDAY NIGHT INTO TUESDAY AS THE MAJOR SHORTWAVE EJECTS OUT OF THE SRN PLAINS. SIGNIFICANT MODEL DIFFERENCES SEEN WITH THE TIMING OF THE COLD FRONT ACRS THE AREA TUE MRNG WITH THE NAM-WRF THE SLOWEST...WHICH SEEMS MORE REASONABLE AT THIS TIME...ESPECIALLY WITH THE SECONDARY WAVE FCST TO PUSH NE UP THE BNDRY TUE AFTN AND EVENING. HIGHER POPS LOOK GOOD FOR MONDAY NIGHT AND ESPECIALLY ON TUESDAY WITH LOCAL 1 TO 2 INCH RAINS POSSIBLE DURING THIS TIME FRAME WHICH SHOULD ENHANCE THE RIVER FLOODING POTENTIAL ACROSS CENTRAL AND SOUTHEAST ILLINOIS BY MIDWEEK. SEVERE THREAT TUE AFTN AND EVENING...ESPECIALLY EAST OF I-55 AS THE SFC WAVE MOVES NE ALONG THE FRONTAL BOUNDARY. A LITTLE CONCERNED ABOUT THE GFS SOLUTION FOR TUE NIGHT AND WED MRNG WITH THE POTENTIAL FOR ACCUMULATING SNOW ON THE BACKSIDE OF THE SYSTEM AS THE SIGNIFICANT SHORTWAVE PULLS TO OUR EAST. FOR NOW WL KEEP THE CHANCES FOR SNOW GOING DURING THIS TIME FRAME AND TAKE A LOOK AT THE 12Z ECMWF AND SEE HOW QUICKLY THE WAVE SHIFTS TO OUR EAST DURING THIS TIME FRAME. MOISTURE AND LIFT SHOULD BE WELL TO OUR EAST WED EVENING WITH HIGH PRESSURE SETTLING IN FOR A SHORT TIME. LONG TERM...THURSDAY THROUGH SUNDAY UPPER TROF TO SHIFT WELL TO OUR EAST BY THURSDAY WITH ADDITIONAL SHORTWAVE ENERGY EXPECTED TO PUSH INTO THE MIDWEST ON THU INTO EARLY FRIDAY. NOT A LOT OF DEEP MOISTURE WILL BE AVAILABLE FOR THIS SYSTEM AS A RESULT...WL CONTINUE TO HOLD ONTO CHANCE OR SLIGHT CHANCE POPS DURING THIS TIME FRAME. PATTERN BECOMES MORE ZONAL WITH TIME LATER IN THE WEEK AS A FAIRLY STRONG PACIFIC JET FLATTENS THE ERN PACIFIC RIDGE WHICH SHOULD BRING ABOVE NORMAL TEMPS TO THE REGION WITH MOST OF THE VERY COLD AIR BOTTLED UP ACRS ALASKA AND NRN CANADA. WITH THIS TYPE OF A FAST FLOW ACRS THE LOWER 48...NO SIGNIFICANT STORMS ARE EXPECTED INTO THE WEEKEND WITH SVL QUICK MOVING SHORTWAVES EXPECTED TO BRING WEAK FRONTAL BOUNDARIES ACRS THE MIDWEST WITH LIMITED AMOUNTS OF MOISTURE. AS A RESULT...AFTR OUR WEAK SYSTEM ON THU...PRECIP WL BE LEFT OUT OF THE EXTENDED FCST FOR THE REMAINDER OF THE PERIOD. SMITH && .AVIATION... ISSUED 1137 AM CST SUN FEB 3 2008...FOR THE 18Z TAFS SNOW IS RAPIDLY DEVELOPING ACROSS S AND SE IOWA...AHEAD OF A FAST MOVING SHORTWAVE. A VERY STRONG PUSH OF WARM AIR OVER THE COLD AIRMASS IS CREATING MANY QUESTIONS AS TO THE TYPE OF PRECIPITATION THAT WILL OCCUR IN THE NEXT 6 TO 12 HOURS...WHERE AND HOW MUCH AS WELL. I ADDED SNOW TO PIA AND BMI THIS AFTERNOON...AND WENT WITH THUNDERSTORMS FOR SPI AND DEC LATER THIS AFTERNOON. VERY TOUGH CALL ON CEILINGS...BUT WILL GO WITH STATUS QUO ON THE VLIFR WITH THE DENSE FOG INITIALLY...THEN INCREASE TO MVFR CIGS WHEN PRECIP BEGINS TO FALL...WHETHER RAIN OR SNOW. PRECIP THIS EVENING MAY GO DIRECTLY FROM SNOW TO RAIN IN THE NORTH...WITH LITTLE FZRA...BASED ON HOW FAST THE WARM AIR IS SURGING NORTH. FOR TAF PURPOSES...I LEFT IT IN...SINCE THE VERY SHALLOW COLD AIR MAY HOLD TOUGH OVER THE SNOW PACK FOR A FEW HOURS OF FZRA. SHIMON && .ILX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY THIS EVENING (UNTIL 06Z) FOR ILZ027>031- 036>038-040-041 &&
Hazardous weather outlook, Feb 3, 3:09 PM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CST SUN FEB 3 2008 ILZ027>031-036>038-040-041-041200- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 309 PM CST SUN FEB 3 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FAST MOVING WINTER STORM WILL AFFECT CENTRAL ILLINOIS THIS AFTERNOON AND EVENING. THIS SYSTEM WILL PRODUCE A PERIOD OF SNOW AT THE BEGINNING...WITH 2 TO 4 INCHES OF SNOW POSSIBLE...MAINLY NORTHWEST OF A LINE FROM RUSHVILLE TO BLOOMINGTON. THE SNOW WILL MIX WITH OR CHANGE TO FREEZING RAIN OR SLEET LATER THIS EVENING. SOME ICING WILL BE POSSIBLE...ESPECIALLY FROM GALESBURG TO LACON...IN THE COLDER AIR. SURFACE TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING TOWARD MIDNIGHT...CHANGING ANY LINGERING PRECIPITATION TO ALL RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG AREA OF LOW PRESSURE WILL PASS THROUGH THE REGION ON MONDAY NIGHT AND TUESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ042>051-053-041200- CASS-CHAMPAIGN-DE WITT-LOGAN-MACON-MENARD-MORGAN-PIATT-SANGAMON- SCOTT-VERMILION- 309 PM CST SUN FEB 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND EVENING AS A STRONG WAVE MOVES ACROSS CENTRAL AND EAST CENTRAL ILLINOIS. THERE IS POTENTIAL FOR A PERIOD OF SNOW...SLEET...OR FREEZING RAIN AT THE ONSET. SNOW OR SLEET ACCUMULATION SHOULD REMAIN LIGHT...ESPECIALLY FROM SPRINGFIELD TO LINCOLN TO CHAMPAIGN. MORE SNOW IS EXPECTED FARTHER NORTH TOWARD PEORIA AND GALESBURG. BY EVENING AND OVERNIGHT...RAIN WILL BE THE PRIMARY PRECIPITATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG AREA OF LOW PRESSURE WILL PASS THROUGH THE REGION MONDAY NIGHT AND TUESDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ052-054>057-061>063-066>068-071>073-041200- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 309 PM CST SUN FEB 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND EVENING AS A STRONG WAVE MOVES ACROSS CENTRAL AND SOUTHEAST ILLINOIS. THERE IS POTENTIAL FOR A BRIEF PERIOD OF FREEZING RAIN OR SNOW AT THE ONSET...MAINLY FROM TAYLORVILLE TO PARIS. SOUTH OF THERE...THE PRECIPITATION SHOULD BE ALL RAIN THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG AREA OF LOW PRESSURE WILL PASS THROUGH THE REGION ON MONDAY NIGHT AND TUESDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SHIMON
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 11:24 PM CST | Freezing Fog Advisory | ILX | Cass, Champaign, Christian, Coles, Cumberland, DeWitt and 23 more | 13 hr |
| Feb 3, 2:35 PM CST | Winter Weather Advisory | ILX | Fulton, Knox, McLean, Marshall, Mason, Peoria and 4 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.